MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tube the stopper was difficult to remove.The following information was provided by the initial reporter.The customer stated: "the rubber stopper inside the cap is not being removed when the cap is removed by the automation.The colored plastic on the onside comes off so the automation thinks the cap has been removed and continues to process the sample.With the rubber still on the tube it then causes a probe crash when the sample gets to the testing analyzer.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 03-mar-2023.H.6.Investigation summary: bd received 10 samples from the customer in support of this complaint.The samples were visually inspected with no issues being identified.90 retention samples were visually inspected with the hemogard closure assembly correctly assembled and placed on the tubes.There were no cocked stoppers identified that would cause the hemogard closure assembly to not be applied correctly.10 retention samples were draw tested with all weights being within specification limits.No issues with the hemogard closure assembly being loose or separating during or after the draw testing was completed.20 retention samples were evaluated by functional testing and the issue of closure separation was not observed.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Additionally, the ongoing investigation into customer closure separation (decapping) failures has made progress in the last few months.Bd performed a thorough investigation into this issue utilizing root cause analysis tools.Bd identified two potential root causes, and product was manufactured under different experimental conditions to evaluate the potential causes.The product samples were tested to verify key factors in production that may contribute to the separation of the cap from the stopper in automation lines delivering tubes to analyzers.During root cause analysis sessions and testing, bd identified our internal testing method for stopper function required improvement to better reflect the dynamics and forces seen at the decapping step in tube automation lines.This method has been released and continues to be tested in parallel with historic methods to verify effectiveness in replicating the field failures.To date it has been able to better reflect the performance seen at our customer sites and we are moving to fully validate it for use on our design specifications in the future.To date bd has not been able to identify a definitive root cause, but our r&d team will continue to investigate complaints for this defect.A complaint history review was conducted, and no trends were identified.Based on the severity and occurrence rate of this issue no corrective action will be taken at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16218444
Report Number1917413-2023-00049
Device Sequence Number20320711
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number367899
Device Catalogue Number367899
Device Lot Number1288714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown